Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 63, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Oct 15, 2021, 3:34 AM EDT. It took effect at Oct 16, 2021, 8:00 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 3:34 AM EDT (07:34 UTC)
- In effect from
- Oct 16, 2021, 8:00 AM EDT
- Expired
- Oct 17, 2021, 6:06 PM EDT
- In force
- 34 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
646 WHUS71 KGYX 150734 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 334 AM EDT Fri Oct 15 2021 ANZ150>154-152145- /O.NEW.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 334 AM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 8 AM Saturday to 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
12 follow-up statements
167 WHUS71 KGYX 151105 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 705 AM EDT Fri Oct 15 2021 ANZ150>154-160115- /O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 705 AM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 8 AM Saturday to 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
406 WHUS71 KGYX 151949 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 349 PM EDT Fri Oct 15 2021 ANZ150>154-161000- /O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 349 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 8 AM Saturday to 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
077 WHUS71 KGYX 152234 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 634 PM EDT Fri Oct 15 2021 ANZ150>154-161245- /O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 634 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected, with 2 to 4 ft in the bays. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 8 AM Saturday to 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
688 WHUS71 KGYX 160744 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 344 AM EDT Sat Oct 16 2021 ANZ150>154-162145- /O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 344 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 33 kt and seas 5 to 8 ft expected. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 8 AM this morning to 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
092 WHUS71 KGYX 161150 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 750 AM EDT Sat Oct 16 2021 ANZ150>154-170200- /O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 750 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 33 kt and seas 5 to 8 ft expected. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
573 WHUS71 KGYX 161642 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1242 PM EDT Sat Oct 16 2021 ANZ150>154-170645- /O.CON.KGYX.SC.Y.0063.000000T0000Z-211017T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1242 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt tonight, switching to the northwest 10 to 15 kt with gusts to 25 kt Sunday. Seas 3 to 8 ft expected, except2 to as high as 6 ft in the bays. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
249 WHUS71 KGYX 161938 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 338 PM EDT Sat Oct 16 2021 ANZ150>154-170945- /O.CON.KGYX.SC.Y.0063.000000T0000Z-211017T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 338 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
070 WHUS71 KGYX 170348 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1148 PM EDT Sat Oct 16 2021 ANZ150>154-171200- /O.CON.KGYX.SC.Y.0063.000000T0000Z-211017T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1148 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
599 WHUS71 KGYX 170808 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 408 AM EDT Sun Oct 17 2021 ANZ150>154-172100- /O.EXT.KGYX.SC.Y.0063.000000T0000Z-211017T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 408 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
078 WHUS71 KGYX 171912 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 312 PM EDT Sun Oct 17 2021 ANZ150>154-180000- /O.EXT.KGYX.SC.Y.0063.000000T0000Z-211018T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 312 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft this evening. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
086 WHUS71 KGYX 171934 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 334 PM EDT Sun Oct 17 2021 ANZ151-153-172045- /O.CAN.KGYX.SC.Y.0063.000000T0000Z-211018T0000Z/ Penobscot Bay-Casco Bay- 334 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ150-152-154-180000- /O.CON.KGYX.SC.Y.0063.000000T0000Z-211018T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 334 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and seas 3 to 5 ft this evening. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
737 WHUS71 KGYX 172206 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 606 PM EDT Sun Oct 17 2021 ANZ150-152-154-172315- /O.CAN.KGYX.SC.Y.0063.000000T0000Z-211018T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 606 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have dropped below small craft advisory conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 10:25 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Oct 14, 10:25 PM EDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Gray ME 1025 PM EDT Thu Oct 14 2021 .SYNOPSIS... Our stretch of much warmer than normal temperatures will continue into Saturday before a strong cold front passes through the region Saturday night. Shower chances will increase Friday night and Saturday before a period of rainfall accompanies the front Saturday night. It will turn much cooler for Sunday and into the new work week with a few mountain showers. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 1026 PM Update... Another humid night tonight will continue as temperatures remain in the upper 50s to upper 60s as 02Z. Dew points remain high as well and fog will soon be forming and expanding across the region. Just minor edits with the latest update to temperatures, clouds and winds. 702 PM Update... Clouds continue to push south across the region this evening per latest satellite imagery. The latest HREF continues to indicate that low cloudiness will expand across the region tonight with fog developing. Thickest fog will likely be over the valley locations of New Hampshire. Very warm and humid conditions continue as of 23Z across the region. Overnight lows will remain in the 50s in all areas. Prev Disc... Northern New England will be positioned between a 500 mb ridge to our west and a short wave trough diving SE across Nova Scotia this evening. This short wave will send a frontal boundary southwestward through Maine this evening into tonight setting off a few spotty showers across western Maine into the White Mountains. As the ridge axis pushes east tonight the frontal boundary will get hung up near the Maine/NH border and will waiver a bit into Friday morning. This boundary will be the focus for slight chances of showers overnight although any rainfall will be light. With dewpoints currently in upper 50s to low 60s, areas of fog will likely develop tonight despite mostly cloudy skies. Temperatures will be fairly uniform across the area tonight, owing in part to mostly cloudy skies with lows generally in the 50s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Friday morning will start out with areas of fog and cloudy skies with the frontal boundary oriented north to south through New Hampshire. The mid level ridge axis will slowly shift overhead with a surface high to our east under the subsidence side of the ridge. The frontal boundary will attempt to shift ENE although how far remains a bit uncertain and could lead to a 10+ degree swing in high temperatures tomorrow. A multi model consensus brings the front ENEward into York County and northward along the ME/NH border leading to highs in the low 70s across southern New Hampshire through the CT Valley and only into the low 60s from Portland to points north and east. North of the front, across eastern zones, expect plenty of low clouds and the best chances for some showers while southern and western New Hampshire will have the best chances to see some sunshine. A disturbance rolling over the ridge and some jet energy to our north will also bring chances for showers across the mountains to the International Border Friday afternoon and night. Friday night into Saturday morning an area of low pressure will track through the eastern Great Lakes with a warm front once again pushing ENEward through the area. This front will bring increasing chances for showers towards Saturday morning. Plenty of low level moisture will again bring areas of fog to much of the area with lows generally in the 50s to near 60F. && .LONG TERM /SATURDAY THROUGH THURSDAY/... High Impact Weather Potential: Low chance for non severe thunder with gusty winds over the mountain tops Saturday night. --Pattern and Implications-- Teleconnections early this afternoon show a +EPO/-PNA/weakly -NAO. The result recently has been a continued push of Pacific air across the lower 48 and a resulting period of much warmer than normal temperatures. However...through the long term period...ensemble guidance suggests the EPO trending back towards neutral while the -NAO strengthens some and the PNA switches sign as the mean trough location moves east to a position over central North America by the end of this period. This suggests an increasing potential for Canadian air to intrude into the lower 48 and there is agreement across the ensemble guidance spectrum of a return to conditions more typical for the middle of October. A well-advertised cold front will usher in this change of airmass to open this period Saturday night and will be the largest sensible weather maker through early next week. While the details become less confident...there is the potential for another frontal system to end the forecast period bringing a reinforcing round of Canadian air. --Daily Details-- Saturday-Sunday: Active weather to begin the long term with the first widespread precipitation event in over 10 days. Surface warm front will be draped across the region to start the day Saturday with low pressure north of Lake Ontario lifting north through the day as longwave trough axis to our west moves east. Thus...expect some morning showers in the warm advection regime with perhaps some afternoon improvement before a progressive band of rain showers moves through Saturday night with strong ensemble agreement on timing. Temps will again be warm on Saturday...and despite increased cloud cover...with T9s pushing above 17C lower to middle 70s and dewpoints in the 60s will make for one last summer-like day over southern areas...with 60s across the mountains and through all but far southern Maine. As for the rain Saturday night...there will be ample mid level support for ascent ahead of the arriving cold front although PWAT plume is not terribly anomalous with values pushing to around 1.25". In addition...upper level jet position pretty much right overhead does not suggest significant additional upper level forcing for ascent. Given this...have some concerns with just how much precipitation we/ll squeeze out as some solutions /e.g. NAM & CMC/ fade the initial band of rainfall as it arrives...favoring additional precipitation development in the right entrance region of the overhead jet thus missing us to the south. Thus...we remain relatively conservative on the rainfall forecast...with 0.4-1" from south to north. Certainly some elevated instability available overnight /100-200 J/kg/ over southern areas. There will be an inversion between this level and a well-mixed surface layer suggesting that we/ll have limited potential for significant winds...except over the mountains where gusts 40-50 mph look reasonable. Front will be east of the area Sunday morning with residual showers and gusty northwest winds as the mid level cold pool /T5 falling to -25C/ arrives from the west. T9s fall to +10C during the day which will allow highs to still be above normal /60s in all but the far north/. Monday - Wednesday: Moist, cyclonic flow continuing behind departing cold front and associated low pressure system on Monday will gradually dry and weaken as a high pressure ridge over the Great Lakes builds east into the region. Expect cool/breezy conditions on Monday with a few residual rain showers to transition to a warming / drying trend through Wednesday as T9s recover from near 5C on Monday to near 10C on Wednesday. This will take daytime highs from the upper 40s/middle 50s on Monday up to the mid 50s / lower 60s on Wednesday. Thursday: There is general agreement among the various deterministic/ensemble camps that troughing will build into the Great Lakes region by the second half of the week...but details of what happens downstream of the trough are very much in question. With some...but certainly not a majority of solutions favoring some type of wave impacting our areas east of the parent trough /e.g. 14.00Z EC/ will allow PoPs to move back up to at or above climatological values /20-30%/ and await a stronger signal before moving higher than this. As for temperatures...with the longwave trough axis to our west...warmer than normal temperatures are possible...but some CMC-EPS/GEFS solutions indicate a stronger northern stream influence so will keep highs near the National Blend of Models...with highs in the 50s in the mountains and around 60 to the south. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... Short Term... A frontal boundary dropping southwestward through the area tonight will stall Friday morning and waver over the area through Saturday morning. Lowering cigs and reduced visibility in SHRA and fog will bring likely IFR/LIFR tonight with KHIE and KMHT having the best chances for cigs to only lower to MVFR. Cigs and visibility will improve during the day Friday although MVFR cigs will likely prevail for much of the day. Lowering cigs and renewed chances for fog will likely bring a return to IFR Friday night. Long Term...Stratus/fog Saturday morning may take some time to erode for a brief period of VFR before IFR restrictions return Saturday night as a period of rain is expected to move across the area. LLWS is possible Saturday night given developing strong southerly winds. Conditions will improve to VFR for most areas Sunday with residual -SHRA at HIE/LEB and ongoing MVFR restrictions possible. Additional improvement is expected into Monday. && .MARINE... Short Term...Winds and seas remain below SCA thresholds through Friday night. A frontal boundary wavering over the waters will bring easterly winds through tonight shifting to southerly Friday into Friday night with southerly winds strengthening into Saturday morning. Long Term...Strengthening southerly winds ahead of a cold front will bring building waves on Saturday with a period of SCAs due to wind/waves expected Saturday afternoon/Saturday night. Behind this front...northwest winds will remain near SCA levels Sunday and into early next week while waves subside. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && Cannon
Hazardous weather outlook, Oct 15, 3:08 AM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 308 AM EDT Fri Oct 15 2021 MEZ018-023-NHZ002>015-160715- Interior York-Coastal York-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 308 AM EDT Fri Oct 15 2021 This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the region Saturday afternoon and evening. A broken line of showers and thunderstorms is expected along the front. Some of these showers and storms may contain gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-019>022-024>028-033-NHZ001-160715- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Central Interior Cumberland- Androscoggin-Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc- Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands- Northern Coos- 308 AM EDT Fri Oct 15 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-160715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 308 AM EDT Fri Oct 15 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.